People who have had chemotherapy often experience impaired sense of touch in the fingers and toes. This condition, called chemotherapy induced peripheral neuropathy (CIPN), can persist several years after chemotherapy.
It is particularly common (occurring in around three quarters of cases) with taxane-based chemotherapy agents commonly used for prostate and breast cancers. People with CIPN often feel tingling, numbness, pain, and loss of sensation in the hands and feet which affect everyday tasks such as picking up items, doing up buttons or keeping balance in standing and walking. At present, there are no proven therapies for CIPN. We are interested to explore people’s experience of CIPN to understand how CIPN affects their lives and what strategies they use to cope with it as a prelude to further research and to provide helpful information to those affected by CIPN.
University of Birmingham psychologists invite you to complete a survey to tell them how your sense of touch has changed after chemotherapy. The results will help understanding how chemotherapy-induced peripheral neuropathy (CIPN) is experienced by patients and what coping strategies are effective.
The survey can be found at https://forms.office.com/e/wEADY95jTL
If you have questions about the research please email Prof Alan Wing (email@example.com).